Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 38, NWS Des Moines, IA

May 19, 2013Jasper County, Marion County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 19, 2013, 3:04 AM CDT for Jasper County, Marion County, Iowa. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 3:04 AM CDT (08:04 UTC)
Expired
May 19, 2013, 3:30 AM CDT
In force
26 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marion County, IA

The radar

The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 3:05 AM CDTHAIL 16 Se Monroe, IAQUARTER SIZE HAIL. DID DAMAGE TO CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KDMX 190804
SVRDMX
IAC099-125-190830-
/O.NEW.KDMX.SV.W.0038.130519T0804Z-130519T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
304 AM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 330 AM CDT

* AT 302 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE...AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...MONROE...PRAIRIE CITY...REASNOR...LAMBS GROVE...NEWTON
  AIRPORT...SULLY AND LYNNVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4133 9305 4149 9333 4177 9311 4160 9276
TIME...MOT...LOC 0804Z 217DEG 32KT 4151 9316

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
2 follow-up statements
344 
WWUS53 KDMX 190822
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT SUN MAY 19 2013

IAC125-190832-
/O.CAN.KDMX.SV.W.0038.000000T0000Z-130519T0830Z/
MARION IA-
322 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 9286 4151 9289 4154 9328 4177 9311
      4160 9277
TIME...MOT...LOC 0822Z 217DEG 32KT 4163 9302

$$

IAC099-190830-
/O.CON.KDMX.SV.W.0038.000000T0000Z-130519T0830Z/
JASPER IA-
322 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER COUNTY UNTIL 330 AM CDT...

AT 321 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWTON...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEWTON...LAMBS GROVE...NEWTON AIRPORT AND SULLY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 171.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 9286 4151 9289 4154 9328 4177 9311
      4160 9277
TIME...MOT...LOC 0822Z 217DEG 32KT 4163 9302

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
087 
WWUS53 KDMX 190835
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT SUN MAY 19 2013

IAC099-190846-
/O.EXP.KDMX.SV.W.0038.000000T0000Z-130519T0830Z/
JASPER IA-
335 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4151 9286 4151 9289 4154 9328 4177 9311
      4160 9277
TIME...MOT...LOC 0822Z 217DEG 32KT 4163 9302

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:52 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 18, 11:52 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT SAT MAY 18 2013

.SHORT TERM.../TONIGHT /...
 ISSUED AT 330 PM CDT SAT MAY 18 2013

MAIN CONCERNS TONIGHT WILL BE EXTENT OF CONVECTION ACROSS THE
FORECAST AREA LATE NIGHT AND INTO EARLY MORNING. MODELS SIMILAR IN
TIMING BUT VERY LITTLE AGREEMENT IN AREAL COVERAGE/PLACEMENT OF
RAINFALL OVERNIGHT SO CONFIDENCE LOW AT THIS TIME. SYNOPTIC SETUP
SHOWS APPROACHING H700 SHORTWAVE OVER PANHANDLE AREA OF TEXAS/OK
NOW AND SIMPLE TIME OF ARRIVAL TOOL SHOWS AT CURRENT SPEED WILL
ARRIVE INTO SW COUNTIES AFT 07Z AND INTO CENTRAL IOWA BY ABOUT
10Z...FAVORED TIME FOR NOCTURNAL CONVECTION. THIS CORRELATES
PRETTY WELL WITH INCREASING WIND FIELDS FROM THE GFS OVERNIGHT
WITH H850 40KT JET ENTERING AREA AND SUFFICIENT SPEED SHEAR FROM
H700/H500 OF 40-60KTS RESPECTIVELY FROM 08-12Z. SFC BOUNDARY LOOKS
TO MAKE IT AS FAR NORTH AS IA/MO BORDER BY 12Z AS WELL. MOISTURE
IS QUITE HIGH FOR THIS EVENT WITH PWATS BY 12Z APPROACHING +90-95%
LEVEL OF CLIMATOLOGICAL MAX AND NEAR 2 STANDARD DEVIATIONS FROM
NORMAL. WARM CLOUD DEPTHS LOOK FAIRLY IMPRESSIVE WITH 10-11KFT
EXPECTED LATE TONIGHT AND A GOOD SHARE OF SUNDAY AS WELL. WITH
EXPECTED SHORT WAVE AND FORECAST CONDITIONS...HAVE SOME CONCERNS
ABOUT LOCALLY HEAVY RAINFALL AND POTENTIAL FOR ISOLATED FLASH
FLOODING OVER THE WEST/SOUTHWEST AREAS SHOULD MCS HOLD TOGETHER AS
IT TRACKS NORTHEAST. CURRENT 3 HR GRIDDED FLASH FLOOD GUIDANCE OF
+2-3 INCHES REMAINS PRETTY HIGH OVER MUCH OF SOUTHERN 2 TIER
COUNTIES...BUT WEST OF I35 AND AREAS NORTH OF THERE HAVE LOWER
VALUES OF 1.75 TO 2 INCHES IN GENERAL. WITH HIGH PWATS AND
SIGNIFICANT WARM CLOUD DEPTHS COMBINED WITH SHORT WAVE WE CLOUD
SEE ISOLATED RAINFALL AMOUNTS OF 1 TO 2+ INCHES OVER THE SOUTHWEST
TO CENTRAL COUNTIES BY 12Z...WITHIN TRACK OF MCS. THE CHALLENGE
REMAINS HOWEVER...IN THAT THE 4 KM WRF AND HRRR WILL NEED TO WATCH
THIS THROUGH EVENING TO SEE HOW SITUATION EVOLVES. LOWS OVERNIGHT
WILL BE QUITE MILD AGAIN WITH INCREASING MOISTURE PUTTING A CAP ON
MINS IN THE LOWER TO MID 60S. SOME CONCERN REMAINS ABOUT POTENTIAL
FOR SEVERE OVERNIGHT...BUT IF ANY OCCURS WILL BE MAINLY FOR LARGE
HAIL OVER THE WEST.

.LONG TERM.../SUNDAY THROUGH SATURDAY/...
 ISSUED AT 330 PM CDT SAT MAY 18 2013

MAIN FORECAST CONCERN REMAINS FOCUSED ON ACTIVE WEATHER PATTERN
DEVELOPING OVER THE NEXT SEVERAL DAYS. MODELS IN GOOD AGREEMENT
THROUGH EARLY IN THE WEEK WITH CUTOFF LOW LINGERING THROUGH
THURSDAY. LEANED A BLEND OF THE NAM12 AND ARW-WRF FOR TIMING AND
TRENDS TOMORROW INTO TOMORROW NIGHT...THEN A GFS/ECMWF THROUGH
MIDWEEK.

.SUNDAY INTO MONDAY...STRONG 500MB TROUGH DIGS INTO THE CENTRAL
PLAINS TONIGHT AND SLOWLY MAKE ITS WAS INTO THE MIDWEST BY TOMORROW.
FIRST SHORTWAVE THAT MAY SPAWN THUNDERSTORMS OVERNIGHT TONIGHT
LINGERS INTO NORTHERN IOWA THROUGH SUNDAY MORNING AND DIMINISH AS
THE LLJ DECREASES. DECREASED POPS ACROSS THE SOUTH CONSIDERABLY
UNTIL THE LATE AFTERNOON BEFORE REDEVELOPMENT BY THE AFTERNOON
BEFORE NEXT SHORTWAVE EJECTS ACROSS THE CENTRAL PLAINS AND INTO
MO/IA BY 00Z MONDAY.

DESTABILIZATION OCCURS LATE SUNDAY MORNING AND INTO THE AFTERNOON
AS THE 0-3KM ML CAPE INCREASES TO 800 TO NEAR 2000 J/KG OVER
CENTRAL AND SOUTHERN IOWA BY 00Z MONDAY WITH BREAK BETWEEN
SHORTWAVES. SURFACE BASED CAPE INCREASES TO OVER 2500 J/KG BY THE
SAME TIME AND LOCATION. LOW LEVEL SHEAR MORE FAVORABLE FOR
TORNADIC DEVELOPMENT ACROSS FAR SOUTHWEST IOWA WHERE 0-1KM SHEAR
INCREASE TO 20-25 KNOTS...MORE IN THE 10 TO 15 KNOTS RANGE FURTHER
NORTH. DEEP LAYER SHEAR FAVORABLE FOR LONG LIVED STORMS LATE
TOMORROW AFTERNOON INTO THE EVENING HOURS. KEPT MENTION OF SEVERE
WX FOR SOUTHERN PORTIONS OF THE FORECAST AREA SUNDAY LATE
AFTERNOON AND INTO THE EVENING. IN ADDITION TO SEVERE
POTENTIAL...HEAVY RAIN LOOKS IMMINENT AS WELL WITH WARM LAYER
CLOUD DEPTHS RANGING AROUND 11000 FEET AND PRECIPITABLE WATER
VALUES IN THE 1.5 TO 1.75 INCH RANGE. CORFIDI VECTORS INDICATING
TRAINING STORMS TOMORROW NIGHT LEADING TO FLASH FLOODING
POTENTIAL. STORMS LOOK TO PUSH INTO NORTHERN IOWA EARLY MONDAY
MORNING AND LOWERED POPS IN CENTRAL AND SOUTHERN IOWA.

.TUESDAY THROUGH SATURDAY...UPPER LOW BECOMES CUTOFF AND LINGERS
OVER THE REGION BEFORE FINALLY MOVES EAST BY THURSDAY MORNING.
SEVERE WEATHER CHANCES LOOK MINIMAL...BUT ADDITIONAL PERIODS OF RAIN
ARE LIKELY INTO THURSDAY. TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY
BELOW NORMAL BY WEDNESDAY AND THROUGH LATE IN THE WEEK.

&&

.AVIATION...19/06Z
 ISSUED AT 1152 PM CDT SAT MAY 18 2013

LINE OF STORMS BEGINNING TO CROSS THE IA/NE BORDER WITH A SECOND
SEGMENT COMING UP FROM KS.  THE LINE OF STORMS OVER NE SHOULD WEAKEN
WHILE THE STORMS OVER KS SHOULD LIFT ACROSS CENTRAL IOWA THROUGH
12-15Z.  HEAVY RAIN POTENTIAL WITH THESE STORMS AS WELL AS AN
ISOLATED STRONG WIND OR LARGE HAIL THREAT BUT STORMS WILL BE LIFTING
INTO A LITTLE LESS FAVORABLE AIR.  I AM EXPECTING A BREAK FROM
15Z-19Z BUT HOW FAST WE BREAK OUT OF THE CLOUDS AND DESTABILIZE WILL
PLAY A ROLE IN HOW QUICKLY STORMS REDEVELOP.  A STRONG UPPER LEVEL
FEATURE WILL MOVE IN BY 21Z AND SWING NE THROUGH THE END OF THE TAF
PERIOD BRINGING ANOTHER ROUND OF THUNDERSTORMS...SOME WITH THE
POTENTIAL FOR DAMAGING WIND AND LARGE HAIL.  THE BEST THREAT WOULD
BE OVER KDSM WITH KOTM AND KFOD ON THE FRINGE OF THE THREAT AREA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 18, 5:17 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
517 AM CDT SAT MAY 18 2013

IAZ044>047-057>061-070>075-081>086-092>097-191100-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA LATE
TONIGHT. THERE IS SOME THREAT OF LARGE HAIL WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY. THERE IS
A THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY WITH THE MOST SIGNIFICANT
POTENTIAL SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO ARE POSSIBLE...ESPECIALLY LATE IN
THE DAY ON SUNDAY.

ADDITIONAL SEVERE WEATHER WILL BE POSSIBLE ON MONDAY...MAINLY
EAST OF INTERSTATE 35 WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED SUNDAY AFTERNOON AND EVENING.
ADDITIONAL ACTIVATION MAY BE NEEDED ON MONDAY.

IAZ004>007-015>017-023>028-033>039-048>050-062-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-
POWESHIEK-
517 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THERE IS
SOME THREAT OF LARGE HAIL FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF THUNDERSTORMS ARE FORECAST SUNDAY THROUGH TUESDAY.
THERE IS THE THREAT FOR SEVERE WEATHER SUNDAY INTO MONDAY. HE
MOST SIGNIFICANT POTENTIAL EXISTS SUNDAY AFTERNOON AND EVENING
WHEN LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE
POSSIBLE.

THERE IS SOME THREAT FOR ADDITIONAL ISOLATED SEVERE WEATHER INTO
MONDAY WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.

CC

In the hours before

Special weather statement, May 19, 2:10 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT SUN MAY 19 2013

IAZ044-045-057-190815-
AUDUBON-CARROLL-CRAWFORD-
210 AM CDT SUN MAY 19 2013

...GUSTY WINDS AND SMALL HAIL POSSIBLE...

AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF DENISON...MOVING NORTH AT
40 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANILLA...            GRAY...               ASPINWALL...
  TEMPLETON...          MANNING...            DENISON...
  VAIL...               HALBUR...             DELOIT...
  WESTSIDE...           ARCADIA...            KIRON...
  BREDA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, May 19, 2:43 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT SUN MAY 19 2013

IAZ033>035-045-046-190815-
CALHOUN-CARROLL-GREENE-SAC-WEBSTER-
243 AM CDT SUN MAY 19 2013

...GUSTY WINDS POSSIBLE...

AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL SAC
COUNTY TO SOUTH CENTRAL CALHOUN COUNTY TO CENTRAL GREENE COUNTY...
MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  YETTER...             LOHRVILLE...          SCHALLER...
  ROCKWELL CITY...      RINARD...             FARNHAMVILLE...
  SOMERS...             SAC CITY...           LYTTON...
  GOWRIE...             EARLY...              NEMAHA...
  KNIERIM...            JOLLEY...             CALLENDER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:07 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor23 min
May 19, 2:51 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Sac, Webster39 min
May 19, 3:33 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto42 min
May 19, 3:55 AM CDTSevere Thunderstorm WarningDMXHancock, Wright50 min
May 19, 4:19 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago56 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningDMXCrawford33 min
May 19, 4:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 19, 4:59 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass46 min
May 19, 5:39 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster51 min
May 19, 5:43 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Guthrie47 min
May 19, 5:45 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster45 min
May 19, 6:10 PM CDTFlash Flood WarningDMXAdair, Adams, Cass6 hr
May 19, 6:14 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Greene, Guthrie, Madison46 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth52 min
May 19, 6:27 PM CDTTornado WarningDMXDallas, Guthrie, Madison33 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren40 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story48 min
May 19, 6:49 PM CDTTornado Warning Tornado observedDMXPolk, Story26 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.